MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRIES SPONGE SPECIALTY K-DISS XR 100-CS

MEDICAL ACTION INDUSTRIES SPONGE SPECIALTY K-DISS XR 100-CS
Model Number 7102
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in this event is available for evaluation.The complaint component sponge kitter dissector part number 9160-02 is manufactured by carwild corporation (fda registration 1219313).A scar was issued to the supplier on (b)(6) 2024.A follow-up report will be provided upon conclusion of investigation and response by the supplier.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.
 
Event or Problem Description
The doctor reported the sponges were unraveling and flaking into little pieces.The incident was identified during thyroid surgery and the surgery was prolonged as a result of the issue.The surgeon picked all the little pieces out of the wound which took time and intricacy.
 
Additional Manufacturer Narrative
Medical action industries repackages the sponges provided by carwild.Medical action industries has no other complaints for this issue received in the past three years.Carwild performed an investigation of sponge lot number.Device history record was reviewed, there were no findings.No deviations were reported during manufacture.Raw materials and manufacturing equipment were reviewed.There were no changes or issues noted.A root cause was not established, this appears to be an isolated incident.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.

Brand Name
SPONGE SPECIALTY K-DISS XR 100-CS
Common Device Name
SPONGE SPECIALTY K-DISS XR 100-CS
Manufacturer (Section D)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer (Section G)
CARWILD CORPORATION
3 state pier road
new london CT 06320
Manufacturer Contact
nichole coggins
25 heywood road
arden, NC 28704
8287820529
MDR Report Key20732699
Report Number1030451-2024-00022
Device Sequence Number12854621
Product Code GDY
UDI-Device Identifier20809160015633
UDI-Public20809160015633
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7102
Device Catalogue Number7102
Device Lot Number319552
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown